unknown

asked Sep 26, 2006 at 7:37am
Hp HP LaserJet IIIP+

HP LJ IIIP paper feed and banding problems

I have searched the forum, but can't seem to find answers to my problems. Apologies if I have missed them.

My ancient IIIP began printing a rather weird output, of a wide dark band at the top, then a few lines of text are squashed. The rest of the page is pretty ok. Don't seem to be able to post pictures here, but here is a photo of the output:

http://www.people.ex.ac.uk/tpsavage/Image049.jpg

I didnt use the printer for a while, and cant remember if anything triggered this develeopment, e.g., moving office, nasty paperjam, etc. From reading other posts, it seems that this may simply be a "buy a new toner cartridge" situation. Which brings me to my next problem...

I happen to have a brand new, HP cartridge for this printer, however as soon as I install it, the printer install inherits a paper feed one. Every sheet of paper scrunches up about 1/3 the way into the printer. It looks like this:

http://www.people.ex.ac.uk/tpsavage/Image051.jpg

Putting the old cartridge back in, fixes the feed problem, but of course, leaves me with the awful output. Any suggestions regarding either/both of these problems would be appreciated! Mebbe its just time for a new printer. :-)
http://www.fixyourownprinter.com/reference/guides/reman/LX
This shows how to take the cartridges apart. Your first problem is the HV pin on the left side of the drum isn't making firm enough contact to the HV contact in the printer. You can bang the pin out a bit and that should fix it.
Your second problem is the glue holding the drum to the gear probably let go and the drum isn't spinning, causing the jam. You can swap drums between the cartridges or you can glue it back on with some super glue. Be real careful as the drums are supersensitive and very easy to damage. They are also very light sensitive so do it in a dark room.
by moe on Sep 26, 2006 at 9:55am Add comment
Thanks very much for your speedy response. I'll try both those suggestions!
by Anonymous on Sep 27, 2006 at 8:30am Add comment